Posted by eleanor
on November 07, 2000 at 12:24:45:
In Reply to: Taxol for breast cancer posted by Diana Wickes on September 23, 2000 at 19:37:47:
: After my first series of Taxol, I experienced terrible muscle and joint pains. The doctor prescribed Glutamine as a diet additive, and it seemed to help. I also experienced indigestion and gas, but I think they gave me antinausea Meds to prevent actual nausea. I took Compazine morning and evening for 3 days. It also worked. Any other info. about TAXOL? I would like to hear other experiences. Diana
I, too, experienced severe joint, muscle pain with Taxol. I also experienced night sweats and hot flashes during the day. Some skin redness and the flu symptons you're warned about. I did find the effectives to be accumulative, so they just got progressively worse, started earlier and lasted longer. I just toughed it out, but mentally it was extremely challenging. My doctor told me to take Benadryl and Tylenol. Truthfully it didn't really help. So he recommended pain relievers (narcotics) and muscle relaxants. I found some relief. I'm just glad it's over. Once your finished with Taxol, the side effects do go away within a week or two. The only lasting effect I found, was the metallic taste when I ate something. That took about a month to go away. Good luck.